Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Jackson, MS

February 12, 202510 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 12, 2025, 4:59 PM CST for 10 counties in Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2025, 4:59 PM CST (22:59 UTC)
Expired
Feb 12, 2025, 7:05 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Adams County, MS, Claiborne County, MS, Copiah County, MS, Covington County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS

The radar

The Hammond radar (KHDC), 113 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 5:00 PM CSTFLASH FLOOD3 Nw Brookhaven, MSA part of Cade Ln and West Congress St were flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -182 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-182 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WGUS54 KJAN 122259
FFWJAN
MSC001-021-029-031-037-063-065-077-085-127-130300-
/O.NEW.KJAN.FF.W.0001.250212T2259Z-250213T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
459 PM CST Wed Feb 12 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Copiah County in central Mississippi...
  Simpson County in central Mississippi...
  Northwestern Jefferson Davis County in south central Mississippi...
  Lawrence County in south central Mississippi...
  Lincoln County in south central Mississippi...
  Northwestern Covington County in southeastern Mississippi...
  Southeastern Adams County in southwestern Mississippi...
  Southeastern Claiborne County in southwestern Mississippi...
  Franklin County in southwestern Mississippi...
  Jefferson County in southwestern Mississippi...

* Until 900 PM CST.

* At 459 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Natchez, Brookhaven, Crystal Springs, Magee, Hazlehurst, 
  Mendenhall, Fayette, Monticello, Prentiss, Meadville, Wesson, 
  Bude, Roxie, D'Lo, New Hebron, Bogue Chitto, Beauregard, 
  Georgetown, Silver Creek and Braxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3128 9152 3132 9152 3179 9109 3204 9069
      3204 8966 3180 8966 3139 8998 3139 9004
      3133 9005 3135 9063 3133 9113 3137 9123
      3132 9147 3128 9150 3125 9148 3122 9162

FLASH FLOOD...RADAR INDICATED

$$

EC
1 follow-up statement
413 
WGUS74 KJAN 130105
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
705 PM CST Wed Feb 12 2025

MSC001-021-029-031-037-063-065-077-085-127-130115-
/O.CAN.KJAN.FF.W.0001.000000T0000Z-250213T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams MS-Claiborne MS-Copiah MS-Covington MS-Franklin MS-
Jefferson MS-Jefferson Davis MS-Lawrence MS-Lincoln MS-Simpson MS-
705 PM CST Wed Feb 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR COPIAH, SIMPSON, 
NORTHWESTERN JEFFERSON DAVIS, LAWRENCE, LINCOLN, NORTHWESTERN 
COVINGTON, SOUTHEASTERN ADAMS, SOUTHEASTERN CLAIBORNE, FRANKLIN AND 
JEFFERSON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3128 9152 3132 9152 3179 9109 3204 9069
      3204 8966 3180 8966 3139 8998 3139 9004
      3133 9005 3135 9063 3133 9113 3137 9123
      3132 9147 3128 9150 3125 9148 3122 9162

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 2:28 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 12, 2:28 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
228 PM CST Wed Feb 12 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025

Tonight:

Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.

Through mid week next week:

Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/

Previous Discussion:

Thursday through Tuesday:

Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.

Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.

Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/

&&

.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Wed Feb 12 2025

A mix of conditions were observed at 1730Z as the morning showers
have moved to ne MS but additional SHRA/TSRA will move back across
the area from the west through 05Z. IFR/LIFR conds are expected
to redevelop area and prevail areawide through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but MVFR cigs wl
prevail through the end of the TAF period. A gusty s-se wind to
20kts is expected this aftn but wl shift to the nw and be gusty
20-22kts tonight as a cold front moves across the region. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  51  35  62 /  70   0   0  10
Meridian      43  55  33  61 /  80   0   0  10
Vicksburg     39  49  35  60 /  40   0   0  10
Hattiesburg   48  61  38  66 /  80   0   0  20
Natchez       42  52  38  63 /  60   0   0  20
Greenville    34  44  31  54 /  20   0   0  10
Greenwood     36  47  32  58 /  50   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 6 PM CST this evening for MSZ019-025>057-059-
     060.

LA...Flood Watch until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Flood Watch until 6 PM CST this evening for ARZ074-075.

&&

LP/SW/22

In the hours before

Local storm report, Feb 12, 1:25 PM CST, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     Flood            6 ENE Huntsville        33.38N 89.36W
02/12/2025                   Choctaw            MS   Trained Spotter

            Creek swelling resulted in high water road
            closure along Henderson road.

&&

LDP
Special weather statement, Feb 12, 3:05 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CST Wed Feb 12 2025

MSZ049-055-056-122200-
Smith MS-Rankin MS-Simpson MS-
305 PM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RANKIN...
NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 400 PM
CST...

At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
D'Lo, or over Mendenhall, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Johns, Cato, and Puckett around 310 PM CST.
  White Oak around 315 PM CST.
  Polkville around 325 PM CST.
  Burns around 335 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

&&

LAT...LON 3189 8994 3198 9003 3223 8982 3223 8973
      3222 8973 3222 8939
TIME...MOT...LOC 2105Z 226DEG 33KT 3198 8992

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Feb 12, 3:19 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CST Wed Feb 12 2025

LAZ023>026-MSZ053-059>061-122215-
Tensas LA-Catahoula LA-Concordia LA-Franklin LA-Adams MS-
Jefferson MS-Franklin MS-Claiborne MS-
319 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TENSAS...CONCORDIA...
CENTRAL CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES...SOUTHERN
CLAIBORNE...JEFFERSON...WESTERN FRANKLIN AND ADAMS COUNTIES THROUGH
415 PM CST...

At 318 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooter Point to near Acme. Movement was
east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Deer Park, Natchez, Clayton, Slocum, Helena, Lee Bayou,
  Ridgecrest, Ferriday, Spokane, and Cooter Point around 325 PM CST.
  Vidalia and Waterproof around 330 PM CST.
  Lake Bruin, Sibley, and St. Joseph around 340 PM CST.
  Church Hill around 345 PM CST.
  Kingston, Stanton, and Alcorn State around 350 PM CST.
  Cranfield and Stampley around 355 PM CST.
  Fayette, Lorman, and Port Gibson around 400 PM CST.
  Hamburg and Mcnair around 405 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and southwestern Mississippi. A Tornado Watch also
remains in effect until 1000 PM CST for northeastern Louisiana...and
southwestern Mississippi.

&&

LAT...LON 3196 9181 3205 9076 3136 9099 3133 9113
      3137 9122 3137 9127 3132 9147 3130 9147
      3126 9183 3126 9185 3129 9189 3130 9193
      3127 9195 3125 9194 3125 9198
TIME...MOT...LOC 2118Z 261DEG 38KT 3191 9157 3130 9178

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CR
Local storm report, Feb 12, 3:42 PM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     Tstm Wnd Dmg     1 WNW Meadville         31.48N 90.91W
02/12/2025                   Franklin           MS   Emergency Mngr

            Trees and powerline down off of McNair Rd.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:50 PM CSTFlood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 30 more23 hr
Feb 12, 9:06 AM CSTRiver Flood WarningJANHinds, Warren16 days
Feb 12, 9:06 AM CSTRiver Flood WarningJANMadison, Yazoo21 days
Feb 12, 9:42 AM CSTRiver Flood WarningJANCopiah, Simpson7 days
Feb 12, 9:42 AM CSTRiver Flood WarningJANLawrence8 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake4 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANAttala34 hr
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake9 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake21 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake21 days
Feb 12, 1:19 PM CSTSevere Thunderstorm WarningJANLamar, Marion56 min
Feb 12, 1:53 PM CSTTornado WarningJANForrest, Lamar45 min
Feb 12, 2:13 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson47 min
Feb 12, 2:14 PM CSTTornado WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson61 min
Feb 12, 2:51 PM CSTTornado WarningJANClaiborne, Jefferson21 min
Feb 12, 3:00 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson45 min
Feb 12, 3:05 PM CSTSpecial Weather StatementJANSmith55 min
Feb 12, 3:09 PM CSTSevere Thunderstorm WarningJANCopiah51 min
Feb 12, 3:19 PM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson56 min
Feb 12, 3:28 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln47 min
Feb 12, 3:45 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln45 min
Feb 12, 4:04 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion30 min
Feb 12, 4:19 PM CSTTornado WarningJANJefferson Davis, Lawrence, Simpson56 min
Feb 12, 5:05 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith55 min
Feb 12, 5:53 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones, Smith52 min
Feb 12, 5:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones65 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.